{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,3,11]],"date-time":"2026-03-11T13:08:00Z","timestamp":1773234480756,"version":"3.50.1"},"reference-count":9,"publisher":"Oxford University Press (OUP)","issue":"719","license":[{"start":{"date-parts":[[1985,9,1]],"date-time":"1985-09-01T00:00:00Z","timestamp":494380800000},"content-version":"vor","delay-in-days":0,"URL":"https:\/\/academic.oup.com\/pages\/standard-publication-reuse-rights"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[1985,9,1]]},"abstract":"<jats:title>Summary<\/jats:title>\n               <jats:p>Optic neuritis, a well known adverse effect of ethambutol, is related to the dose and duration of the therapy. The patient described here developed rapidly progressive deterioration of vision after only 3 days of treatment with ethambutol. Such a case has not been reported before and it is suspected that this was an idiosyncratic reaction.<\/jats:p>","DOI":"10.1136\/pgmj.61.719.811","type":"journal-article","created":{"date-parts":[[2008,12,29]],"date-time":"2008-12-29T20:58:16Z","timestamp":1230584296000},"page":"811-813","source":"Crossref","is-referenced-by-count":17,"title":["A case of ocular toxicity to ethambutol\u2014an idiosyncratic reaction?"],"prefix":"10.1093","volume":"61","author":[{"given":"A M","family":"Karnik","sequence":"first","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"M A","family":"Al-Shamali","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"F F","family":"Fenech","sequence":"additional","affiliation":[],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"286","published-online":{"date-parts":[[1985,9,1]]},"reference":[{"key":"ref_1","article-title":"Ocular toxicity due to rifampicin","author":"CAYLEY, F.E.; MAJUMDAR, S.K.","year":"1976","unstructured":"CAYLEY, F.E. & MAJUMDAR, S.K. (1976). Ocular toxicity due to rifampicin. British Medical Journal, 1, 199.","journal-title":"British Medical Journal"},{"key":"ref_2","first-page":"450","article-title":"Hydroxocobalamin versus cyanocobalamin in the treatment of tobacco ambylopia","volume":"H,","author":"CHISHOLM, I.A.; BRONTE-STEWART, J.; FOULDS, W.S.","year":"1967","unstructured":"CHISHOLM, I.A., BRONTE-STEWART, J. & FOULDS, W.S. (1967). Hydroxocobalamin versus cyanocobalamin in the treatment of tobacco ambylopia. Lancet, H, 450.","journal-title":"Lancet"},{"key":"ref_3","doi-asserted-by":"crossref","first-page":"56","DOI":"10.2165\/00003495-198223010-00003","article-title":"Adverse effect of antituberculous drugs","volume":"23","author":"GIRLING, D.J.","year":"1982","unstructured":"GIRLING, D.J. (1982). Adverse effect of antituberculous drugs. Drugs, 23, 56.","journal-title":"Drugs"},{"issue":"10","key":"ref_4","first-page":"1345","article-title":"Ocular toxicity with ethambutol","volume":"33","author":"HARADA, T.; SATAKE, S.; ICHIKAWA, H.","year":"1979","unstructured":"HARADA, T., SATAKE, S. & ICHIKAWA, H. (1979). Ocular toxicity with ethambutol. Japanese Journal of Clinical Ophthalmology, 33(10), 1345.","journal-title":"Japanese Journal of Clinical Ophthalmology"},{"key":"ref_5","doi-asserted-by":"crossref","first-page":"166","DOI":"10.1016\/S0041-3879(65)80059-9","article-title":"Chemotherapy regimens used in treatment of pulmonary tuberculosis. II. Observations on the efficacy of combinations of ethambutol, capreomycin and companion drugs including 4-4 diisoamyloxythiosemicarbanilide","volume":"46","author":"KASS, I.","year":"1965","unstructured":"KASS, I. (1965). Chemotherapy regimens used in treatment of pulmonary tuberculosis. II. Observations on the efficacy of combinations of ethambutol, capreomycin and companion drugs including 4-4 diisoamyloxythiosemicarbanilide. Tubercle, 46, 166.","journal-title":"Tubercle"},{"key":"ref_6","doi-asserted-by":"crossref","first-page":"215","DOI":"10.1016\/0041-3879(81)90010-6","article-title":"Hypersensitivity to ethambutol","volume":"62","author":"KERREMANS, A.; MAJOOR, C.L.H.","year":"1981","unstructured":"KERREMANS, A. & MAJOOR, C.L.H. (1981). Hypersensitivity to ethambutol. Tubercle, 62, 215.","journal-title":"Tubercle"},{"key":"ref_7","article-title":"Antimicrobial agents: drugs used in the chemotherapy oftuberculosis and leprosy: In Goodman and Gilman's Pharmacological Basis","author":"MANDELL, G.L.; SANDE, M.A.","year":"1975","unstructured":"MANDELL, G.L. & SANDE, M.A. (1975). Antimicrobial agents: drugs used in the chemotherapy oftuberculosis and leprosy: In Goodman and Gilman's Pharmacological Basis of Therapeutics, Gilman, A.G., Goodman, L.S."},{"key":"ref_8","first-page":"1202","author":"MANDELL, G.L.; SANDE, M.A.; Gilman, A.","unstructured":"MANDELL, G.L. & SANDE, M.A. and Gilman, A. (eds.) 6th Edition, pp. 1202, 1207, Macmillan Inc.: New York.","edition":"6th Edition"},{"key":"ref_9","doi-asserted-by":"crossref","first-page":"343","DOI":"10.1136\/pgmj.59.692.343","article-title":"Adverse ocular reactions to drugs","volume":"59","author":"A., S.P.I.T.E.R.I.M.; JAMES, D.G.","year":"1983","unstructured":"SPITERI. M.A. & JAMES, D.G. (1983). Adverse ocular reactions to drugs. Postgraduate Medical Journal, 59, 343.","journal-title":"Postgraduate Medical Journal"}],"container-title":["Postgraduate Medical Journal"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/academic.oup.com\/pmj\/article-pdf\/61\/719\/811\/50155892\/postgradmedj-61-811.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/academic.oup.com\/pmj\/article-pdf\/61\/719\/811\/50155892\/postgradmedj-61-811.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2023,5,4]],"date-time":"2023-05-04T13:24:54Z","timestamp":1683206694000},"score":1,"resource":{"primary":{"URL":"https:\/\/academic.oup.com\/pmj\/article\/61\/719\/811\/7047041"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[1985,9,1]]},"references-count":9,"journal-issue":{"issue":"719","published-online":{"date-parts":[[1985,9,1]]},"published-print":{"date-parts":[[1985,9,1]]}},"URL":"https:\/\/doi.org\/10.1136\/pgmj.61.719.811","relation":{},"ISSN":["0032-5473","1469-0756"],"issn-type":[{"value":"0032-5473","type":"print"},{"value":"1469-0756","type":"electronic"}],"subject":[],"published-other":{"date-parts":[[1985,9]]},"published":{"date-parts":[[1985,9,1]]}}}